Update – Most about meds

Hello all…

Well, it is nothing new that my last post was forever ago, but as I was posting a bit of an update on Facebook last night I thought it would be good to post something out here.  Overall things are going well.  After about 3.5 years from the onset of GBS and my body is playing rather well.  I do still have issues with my toes; they often have a stinging, burning feeling to them along with a bit of numbness, but nothing major.

I do have a hard time standing for long periods still and a flight of stairs can take its toll on me more often than not.  Overall I think it’s a stamina issue, my body just can’t do what it used to.  In addition to the exhaustion I seem to get headaches on a very regular basis, not always major and over the counter meds most often takes care of them, but still they are annoying.

I think the thing that has bothered me the most lately is the pain in my knees, and I don’t think it’s related to the GBS, I believe it is arthritis.  I also have what I call bone pain in my left are, very bothersome at times and these pains led me to find and see a new neurologist just over a month ago.  He said the pain I was explaining didn’t sound like nerve pain or anything caused by the GBS and recommended I see a rheumatologist.  He did ask me if I had tried Cymbalta yet and thought it would be worth trying.  He said if it helps then hey, we found something that helped and would be one less thing that they rheumatologist may want to try and if it doesn’t do anything then we got it out of the way.  It has been about 5 weeks now and I must say it doesn’t seem to be helping very much in the areas that I was looking for help in.  I plan on giving it another 4 weeks or so and then we’ll see if we continue or not.  The visit to the rheumatologist is Sept 4th and I’m interested to see what they have to say.

I am still taking Tramadol 3 times a day and I must say I had doubts if I still needed it or if I was just so used to taking it that it just got to be something I did now.  Well, last week there was a day that I forgot to refill my bottle I carry around with me that caries my afternoon dose and I didn’t get home till about 3 hours after I was supposed to take it.  That took away any doubts I had about still needing it.  Now granted the pain was nothing like what I felt when I was in the hospital and diladid was the only med that helped reduce the pain, but I still had pain that was more than what I would want to deal with on a daily basis.

This next piece is something else I learned that I thought I would share in hopes that anyone else reading this may benefit from if they find themselves in a similar situation.  I am taking Lunesta because ever since I got home from the hospital I have had difficulty sleeping.  I can be dog tired, but when I lay down I just lay there, unable to fall asleep, to the point I get very frustrated and even angry.  The Lunesta does the job, but I must say that even after 8+ hours of sleep I am still very groggy and have a very hard time getting out of bed in the morning.  Well, I thought maybe I should try something like melatonin and see how well it works for me.  Well, Tricia was rather insistent that I call the pharmacist and verify that it would not cause issues with the other meds I’m taking.  Well, guess what?  The pharmacist tells me that if I am taking Tramadol and Cymbalta that I should not be taking anything like Lunesta or melatonin.  Well, I have only been taken this combo for a month or so but that was not something I wanted to hear.  So, knowing that Tramadol does a good job with want it helps and the Lunesta is a must if I am going to sleep at all at this point I asked a few more questions.  By the end of our talk I learned that if I “need” to take all three meds that I should not take them all at together.  Well, I take the Tramadol 3 times a day, one being at night, and the Lunesta is used to help me sleep, so needless to say that one is taken at night.  That leaves some wiggle room for the Cymbalta.  I started taking it in the morning but that was not going well at all, so I had switched to night time.  So after my discussion with the pharmacist I am now taking the Cymbalta around 5 in the evening.  I am not good with the medical side of the whys and the whats but I do remember her saying something about the affects the combination has on the brain and neurological and all.  Well, I use my brain in my job and need it working as best it can, so we shall see how this goes.  Again, I’m not sure how long the Cymbalta will be sticking around, but while it is part of the mix we need to be careful when we take it.  One thing that bothers me a bit is wondering why no one mentioned this “issue” when I first started taking all these together.  The neurologist knew what meds I was taking and he didn’t say don’t take these all at the same time and the pharmacist knows all the things I take and I would think that the computer would have popped up a little “HEY Careful” warning or something.  My hope is that if the possible side effects were bad enough that they would have said something, but it still has me a bit worried about what might had happen had I not asked.

Well, I think I have rambled enough for now.  Thanks for stickin’ with me this long, if your still here!

Saved by the blood,

Donovan

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s